Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 13, 2006, 3:07 PM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Jan 13, 2006, 7:31 PM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2006, 3:07 PM EST (20:07 UTC)
- In effect from
- Jan 13, 2006, 7:31 PM EST
- Expired
- Jan 15, 2006, 2:55 AM EST
- In force
- 31 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 132007 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EST FRI JAN 13 2006 ...WINDY CONDITIONS EXPECTED LATE TONIGHT AND SATURDAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... .A STRONG COLD FRONT WILL MOVE EAST ACROSS THE SOUTHERN APPALACHIANS OVERNIGHT. A DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TO THE CENTRAL APPALACHIANS HELPING TO TIGHTEN THE PRESSURE GRADIENTS OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE TONIGHT AND SATURDAY. WINDS WILL BECOME NORTH TO NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ACROSS THE HIGHER ELEVATIONS. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140415- /O.NEW.KMRX.WI.Y.0001.060114T0500Z-060114T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 207 PM CST FRI JAN 13 2006 /307 PM EST FRI JAN 13 2006/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 3 PM EST /2 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 3 PM EST /2 PM CST/ SATURDAY. WINDS WILL BECOME NORTH NORTHWEST TONIGHT AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS. PERSONS PLANNING ON TRAVELING LATE TONIGHT AND SATURDAY NEED TO BE ALERT TO SUDDEN STRONG GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SUCH AS SEMI-TRUCKS AND VANS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DH
6 follow-up statements
000 WWUS74 KMRX 140031 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 731 PM EST FRI JAN 13 2006 ...WINDY CONDITIONS EXPECTED TONIGHT AND SATURDAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... .A STRONG COLD FRONT MOVED EAST ACROSS THE SOUTHERN APPALACHIANS TODAY. A DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TO THE CENTRAL APPALACHIANS HELPING TO TIGHTEN THE PRESSURE GRADIENTS OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT AND SATURDAY. WINDS WILL BECOME WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ACROSS THE HIGHER ELEVATIONS. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140845- /O.EXT.KMRX.WI.Y.0001.060114T0031Z-060114T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 631 PM CST FRI JAN 13 2006 /731 PM EST FRI JAN 13 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EST /2 PM CST/ SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST /2 PM CST/ SATURDAY. WINDS WILL BECOME WEST TO NORTHWEST TONIGHT AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS. PERSONS PLANNING ON TRAVELING TONIGHT AND SATURDAY NEED TO BE ALERT TO SUDDEN STRONG GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SUCH AS SEMI-TRUCKS AND VANS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TD
000 WWUS74 KMRX 140815 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 315 AM EST SAT JAN 14 2006 ...WINDY CONDITIONS EXPECTED TODAY ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... .STRONG NORTHWEST WINDS WILL DEVELOP TODAY BEHIND THE PASSAGE OF A COLD FRONT. A DEEPENING AREA OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE CENTRAL APPALACHIANS THIS MORNING...HELPING TO TIGHTEN THE PRESSURE GRADIENTS OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. WINDS WILL BE STRONGEST ACROSS THE HIGHER ELEVATIONS AND SHOULD GRADUALLY DIMINISH AFTER SUNSET THIS EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141615- /O.EXT.KMRX.WI.Y.0001.000000T0000Z-060115T0100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 215 AM CST SAT JAN 14 2006 /315 AM EST SAT JAN 14 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING. NORTHWEST WINDS WILL STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH ACROSS THE VALLEYS. WINDS WILL BE BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS TO 55 MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. PERSONS PLANNING ON TRAVELING TODAY NEED TO BE ALERT TO SUDDEN STRONG GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SUCH AS SEMI-TRUCKS AND VANS. $$ DMG
000 WWUS74 KMRX 141546 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1046 AM EST SAT JAN 14 2006 ...WINDY CONDITIONS WILL PERSIST TODAY ACROSS EAST TENNESSEE... SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA... .STRONG NORTHWEST WINDS WILL DEVELOP TODAY BEHIND THE PASSAGE OF A COLD FRONT. A DEEPENING AREA OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE CENTRAL APPALACHIANS..HELPING TO TIGHTEN THE PRESSURE GRADIENTS OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. WINDS WILL BE STRONGEST ACROSS THE HIGHER ELEVATIONS AND SHOULD GRADUALLY DIMINISH AFTER SUNSET THIS EVENING. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150000- /O.CON.KMRX.WI.Y.0001.000000T0000Z-060115T0100Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 946 AM CST SAT JAN 14 2006 /1046 AM EST SAT JAN 14 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING. NORTHWEST WINDS WILL STRENGTHEN TO BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH ACROSS THE VALLEYS. WINDS WILL BE BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS TO 50 MPH ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. PERSONS PLANNING ON TRAVELING TODAY NEED TO BE ALERT TO SUDDEN STRONG GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SUCH AS SEMI-TRUCKS AND VANS. ALSO...BLOWING AND DRIFTING OF SNOW ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS REDUCING VISIBILITIES AT TIMES. $$ DH
000 WWUS74 KMRX 142048 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 348 PM EST SAT JAN 14 2006 ...WINDY CONDITIONS WILL PERSIST THROUGH EARLY SUNDAY MORNING ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA... .STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING AS A STRONG UPPER LEVEL STORM SYSTEM PULLS NORTHEAST AWAY FROM THE SOUTHERN APPALACHIANS. WINDS WILL BE STRONGEST ACROSS THE HIGHER ELEVATIONS AND SHOULD GRADUALLY DIMINISH EARLY SUNDAY MORNING. TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-142200- /O.CAN.KMRX.WI.Y.0001.000000T0000Z-060115T0100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... GATE CITY...LEBANON...ABINGDON 248 PM CST SAT JAN 14 2006 /348 PM EST SAT JAN 14 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE WIND ADVISORY. NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED THROUGH EARLY SUNDAY MORNING. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-150500- /O.EXT.KMRX.WI.Y.0001.000000T0000Z-060115T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 348 PM EST SAT JAN 14 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST SUNDAY. NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY SUNDAY MORNING. THE STRONG GUSTY WINDS COMBINED WITH TEMPERATURES DROPPING INTO THE TEENS WILL PRODUCE WIND CHILLS NEAR ZERO. PERSONS PLANNING ON TRAVELING TODAY NEED TO BE ALERT TO SUDDEN STRONG GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SUCH AS SEMI-TRUCKS AND VANS. ALSO...BLOWING AND DRIFTING OF SNOW ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS REDUCING VISIBILITIES AT TIMES. $$ DH
000 WWUS74 KMRX 150309 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1009 PM EST SAT JAN 14 2006 ...WINDY CONDITIONS WILL PERSIST THROUGH EARLY SUNDAY MORNING ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA... .STRONG NORTHWEST WINDS WILL CONTINUE THROUGH EARLY SUNDAY MORNING AS A STRONG UPPER LEVEL STORM SYSTEM PULLS NORTHEAST AWAY FROM THE SOUTHERN APPALACHIANS. WINDS WILL BE STRONGEST ACROSS THE HIGHER ELEVATIONS AND SHOULD GRADUALLY DIMINISH EARLY SUNDAY MORNING. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-150900- /O.CON.KMRX.WI.Y.0001.000000T0000Z-060115T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1009 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY FOR THE FAR EASTERN TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA. NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY SUNDAY MORNING MOSTLY AT THE HIGHER ELEVATIONS. THE STRONG GUSTY WINDS COMBINED WITH TEMPERATURES DROPPING INTO THE TEENS WILL PRODUCE WIND CHILLS NEAR ZERO. PERSONS PLANNING ON TRAVELING TONIGHT NEED TO BE ALERT TO SUDDEN STRONG GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SUCH AS SEMI-TRUCKS AND VANS. ALSO...BLOWING AND DRIFTING OF SNOW ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS REDUCING VISIBILITIES AT TIMES. $$ TD
000 WWUS74 KMRX 150755 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 255 AM EST SUN JAN 15 2006 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-150900- /O.CAN.KMRX.WI.Y.0001.000000T0000Z-060115T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 255 AM EST SUN JAN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. $$ DMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:45 AM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 13, 10:45 AM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EST FRI JAN 13 2006
.DISCUSSION...CONFIDENCE LEVEL HIGH ENOUGH FOR WARNING LEVEL SNOWS
OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST VIRGINIA
TO ISSUE A HEAVY SNOW WARNING BEGINNING AROUND MIDNIGHT TONIGHT
EXTENDING THROUGH SATURDAY NIGHT. WE WILL BE ISSUING THE PRODUCT AS
SOON AS POSSIBLE (BEFORE NOON).
ALSO WILL BE EXTENDING THE WINTER STORM WATCH TO BLEDSOE...
SEQUATCHIE...AND MARION COUNTIES IN SOUTHEAST TENNESSEE. THE
GREATEST THREAT IN THESE AREAS WILL BE IN THE HIGHER ELEVATIONS.
.PREV DISCUSSION...(ISSUED 1015 AM CST FRI JAN 13 2006)
VERY DYNAMIC UPPER TROUGH DIGGING SOUTHEAST INTO THE TENNESSEE
VALLEY AND SOUTHERN APPALACHIANS. RADAR SHOWS A LARGE AREA OF
SHOWERS AND EMBEDDED THUNDERSTORMS MOVING INTO THE PLATEAU. AIRMASS
ACROSS THE GREAT TENNESSEE VALLEY IS JUST NOW STARTING TO MIX OUT
WITH DEWPOINTS STILL IN THE 30S AND 40S. GIVEN CONTINUED WEAK
DAMMING INTO THE SOUTHERN APPALACHIANS...LOW LEVEL INFLOW OF
MOISTURE IS LIMITED...SO INSTABILITIES THIS AFTERNOON WILL BE
MINIMAL.
LATEST NAM SHOWS LIMITED CAPE AND LIFTED INDICES...SO THREAT FOR
SEVERE THUNDERSTORMS IS LOW WITH MAIN THREAT BEING DAMAGING WINDS DUE
TO THE STRONG WINDS JUST OFF THE SURFACE. WILL CONTINUE DAMAGING
WINDS WORDING FOR THE SOUTHERN COUNTIES.
BIG STORY FOR TONIGHT IS DIGGING OFF UPPER TROUGH ACROSS THE SOUTHERN
APPALACHIANS. STRONG DYNAMICS ASSOCIATED WITH TROUGH WITH COLD AIR
DIGGING SOUTHEAST INTO THE FORECAST AREA. LATEST GFS AND NAM SHOWS A
DEFORMATION ZONE AND ISENTROPIC LIFT SETTING UP ACROSS
OHIO...EASTERN KENTUCKY...AND EAST TENNESSEE BY EARLY SATURDAY
MORNING. A SURFACE TROUGH AXIS WILL SWING ACROSS ABOUT THE SAME TIME
WITH WINDS BECOMING MORE NORTH-NORTHWEST. FAIRLY DEEP MOISTURE AS
WELL...SO ANTICIPATE ABOUT 3-6 HOURS OF AT LEAST MODERATE SNOWFALL
ACROSS THE NORTHERN HALF OF THE FORECAST AREA WITH UPSLOPE SNOWS
INTO THE FAVORED NORTHWEST FACING SLOPES CONTINUING THROUGH MOST OF
SATURDAY.
MAIN CHALLENGE FOR THE VALLEY LOCATIONS...GENERALLY ALONG AND NORTH
OF INTERSTATE 40...IS HOW MUCH OF SNOWFALL WILL STICK. GROUND IS
UNSEASONABLY WARM GIVEN TEMPERATURES IN THE 60S THE LAST COUPLE
DAYS. MAY HAVE SOME ACCUMULATIONS ACROSS THE GRASSY SURFACES. FOR
THE MOUNTAINS...SNOW WILL BE ABLE TO STICK AND ANTICIPATE A FOOT OR
MORE POSSIBLE ACROSS THE SMOKYS.
WILL LIKELY UPDATE THE WSW FOR AT LEAST THE MOUNTAINS TO A HEAVY
SNOW WARNING THIS AFTERNOON. WILL UPDATE THE WSW FOR THE WATCH
SHORTLY.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WATCH FROM 10 PM FRIDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: CHEROKEE...AND CLAY.
TN...WINTER STORM WATCH FROM 10 PM FRIDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...EAST
POLK...HANCOCK...HAWKINS...MARION...MORGAN...NORTHWEST
CARTER...NORTHWEST GREENE...SCOTT TN...SEQUATCHIE...
SULLIVAN...AND WASHINGTON TN.
HEAVY SNOW WARNING FROM MIDNIGHT SATURDAY TO 10 PM SATURDAY FOR
THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...AND UNICOI.
VA...HEAVY SNOW WARNING FROM MIDNIGHT SATURDAY TO 10 PM SATURDAY FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
AND WISE.
&&
DH/HWHazardous weather outlook, Jan 13, 12:30 PM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1230 PM EST FRI JAN 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1230 PM EST (1130 AM CST) FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON...WITH A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED AHEAD OF IT. DUE TO LIMITED INSTABILITY...CHANCES OF SEVERE THUNDERSTORMS HAVE DIMINISHED. ISOLATED STORMS MAY PRODUCE STRONG GUSTY WINDS UP TO 40 MPH. MUCH COLDER AIR WILL MOVE INTO THE REGION AFTER MIDNIGHT TONIGHT BEHIND THIS COLD FRONT. RAIN WILL MIX WITH AND CHANGE TO SNOW AFTER MIDNIGHT TONIGHT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. A WINTER STORM WATCH HAS BEEN ISSUED FOR THIS EVENING THROUGH SATURDAY ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...THE CUMBERLAND PLATEAU...AND THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. PLEASE SEE MEMWSWMRX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ON SATURDAY ACROSS MAINLY THE HIGHER ELEVATIONS ABOVE 2000 FEET OF THE WARNING AND WATCH AREAS. WINDS ARE ALSO EXPECTED TO STRENGTHEN ON SATURDAY...WITH NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED ACROSS MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...WHILE SNOW OBSERVERS MAY BE NEEDED ON SATURDAY FOR SNOWFALL REPORTS. DH
In the hours before
Special weather statement, Jan 13, 3:05 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EST FRI JAN 13 2006 TNZ036>040-067>071-073-083>086-099>101-132215- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...CLEVELAND... BENTON 305 PM EST FRI JAN 13 2006 ...SNOWFALL AND WINDY CONDITIONS EXPECTED ON SATURDAY... A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING. MUCH COLDER AIR WILL MOVE INTO THE REGION AFTER MIDNIGHT TONIGHT BEHIND THIS COLD FRONT. RAIN WILL MIX WITH AND CHANGE TO SNOW AFTER MIDNIGHT TONIGHT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. A WINTER STORM WARNING HAS BEEN ISSUED FOR SOUTHWEST VIRGINIA AND THE HIGHER ELEVATIONS OF EAST TENNESSEE. A SNOW ADVISORY HAS BEEN ISSUED FOR NORTHEAST TENNESSEE...THE CUMBERLAND PLATEAU AND SOUTHWEST NORTH CAROLINA. THE VALLEY AREAS OF EAST TENNESSEE WILL LIKELY SEE SNOWFALL TONIGHT AND SATURDAY...HOWEVER...IT WILL HAVE A TOUGH TIME ACCUMULATING DUE TO THE RECENT UNSEASONABLY WARM WEATHER...BUT IT APPEARS THAT SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE. IN THE CENTRAL AND SOUTHERN TENNESSEE VALLEY AREAS...ANY SNOWFALL ACCUMULATIONS SHOULD MAINLY BE LESS THAN AN INCH AND OCCUR ON GRASSY AREAS AND EXPOSED SURFACES. WINDS ARE ALSO EXPECTED TO STRENGTHEN ON SATURDAY...WITH NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED ACROSS MUCH OF THE REGION. RESIDENTS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO... OR YOUR FAVORITE RADIO AND TV STATIONS FOR FURTHER UPDATES ON THIS WEATHER SYSTEM. DH/HW
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 11:07 AM EST | Heavy Snow Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 35 hr |
| Jan 13, 3:06 PM EST | Snow Advisory | MRX | Bledsoe, Campbell, Carter, Claiborne, Greene, Hancock and 8 more | 24 hr |
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.